MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER
Catalog Number RM*RS6F10PA
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi - unknown due the lot number being unknown, howerver, the di portion was provided.The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.With the involved lot number unknown, review of the relevant records, including dhr and the complaint file was not carried out.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : device not received.
 
Event or Problem Description
The user facility reported difficulties with the involved device.Follow up communication with the user facility confirmed the following information: when the sheath was being inserted there was significant resistance and the right radial was aborted; cause is being attributed to a faulty glidesheath slender; the case then went to the rfa; the patient was reported to be stable; significant hematoma in the right wrist post procedure; and the procedure was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the returned sample evaluation results.(b)(4) the actual sample consisting of a sheath and a dilator in the combined state was returned for valuation.Magnifying inspection revealed that the distal edge of the sheath tube had been pushed and rolled back in the axial direction.A small gap had been generated between the dilator and the sheath tip on this area.No other gap was noted on the circumference where the sheath tip meets the dilator.The sheath was separated from the dilator carefully for further inspection.Magnifying inspection of the sheath cap component revealed no deformity or no other anomaly observed inside.The dilator was dimensionally inspected for the length of the tapered segment, the outside diameter, and the protruding length from the sheath when the two devices were combined with each other securely, and all dimensions were verified to meet manufacturer specifications.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device return date that was inadvertently not documented in the follow no.1.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6681694
Report Number9681834-2017-00133
Device Sequence Number57553
Product Code DYB
UDI-Device Identifier04987350718068
UDI-Public04987350718068
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRM*RS6F10PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer07/18/2017
07/18/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/04/2017
08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;